I started having ED symptoms over five years ago. I progressed through the medications; initially they worked, then they didn’t. Now I am on injections and they work, but imagine having to do that every time and it costs $35 every time you use it. What else is there? And after I have had intercourse and finished, the erection can last for up to one hour and there is pain and a burning sensation. I have to take three Tylenol’s.
It is true that the penile injectables are fairly expensive. Health insurers tend to not want to pay for patients to maintain sexual activity. Pain and a burning sensation are both commonly reported by patients; however they are usually tolerable side effects. If one finds erections to be lasting too long, than one should consider using a smaller dose of the medication.
The most common injectable is the standard Caverject solution. If one is using this, it may be wise for them to inquire about private pharmacies that formulate other substances that can be used as injectables. Many pharmacies make a “tri-mix” product, and potentially some of the burning could be alleviated by altering the mixture.
If injectables are still not preferable, it may be time to consider the placement of a penile prosthesis.
Important: We hope you find this general medical and health information useful, but this Q&A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: January 05, 2007